Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2014, 10:28 PM EDT for Bennington County, Vermont; Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 10:28 PM EDT (02:28 UTC)
- Expired
- Jul 8, 2014, 11:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:50 PM EDT | TSTM WND DMG | Williamstown, MA | LARGE TREE FELL ON HOUSE ON COLE AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS51 KALY 090228
SVRALY
MAC003-NYC021-083-VTC003-090330-
/O.NEW.KALY.SV.W.0080.140709T0228Z-140709T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1028 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
EASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF NORTH ADAMS...
* UNTIL 1130 PM EDT
* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HANCOCK...OR 9 MILES
NORTHWEST OF PITTSFIELD...AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW ASHFORD...8 MILES SOUTHEAST OF BERLIN AND 8 MILES NORTHWEST OF
CHESHIRE BY 1035 PM EDT...
WILLIAMSTOWN...ADAMS AND 6 MILES SOUTHEAST OF POWNAL BY 1040 PM
EDT...
NORTH ADAMS AND 7 MILES NORTHWEST OF FLORIDA BY 1045 PM EDT...
STAMFORD BY 1050 PM EDT...
READSBORO BY 1055 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4273 7301 4271 7301 4270 7295 4267 7299
4265 7294 4250 7298 4250 7336 4247 7361
4284 7357 4284 7293 4274 7293
TIME...MOT...LOC 0228Z 227DEG 50KT 4257 7335
$$
LFM/SND1 follow-up statement
468
WWUS51 KALY 090257
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1057 PM EDT TUE JUL 8 2014
NYC021-083-090307-
/O.CAN.KALY.SV.W.0080.000000T0000Z-140709T0330Z/
COLUMBIA NY-RENSSELAER NY-
1057 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RENSSELAER AND EXTREME
NORTHEASTERN COLUMBIA COUNTIES IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4273 7301 4271 7301 4270 7295 4267 7299
4265 7294 4250 7298 4252 7328 4251 7329
4284 7324 4284 7293 4274 7293
TIME...MOT...LOC 0257Z 227DEG 50KT 4284 7295
$$
MAC003-VTC003-090330-
/O.CON.KALY.SV.W.0080.000000T0000Z-140709T0330Z/
BENNINGTON VT-BERKSHIRE MA-
1057 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHEASTERN BERKSHIRE AND SOUTHERN BENNINGTON COUNTIES...
AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEARTWELLVILLE...OR 11
MILES EAST OF BENNINGTON...MOVING NORTHEAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4273 7301 4271 7301 4270 7295 4267 7299
4265 7294 4250 7298 4252 7328 4251 7329
4284 7324 4284 7293 4274 7293
TIME...MOT...LOC 0257Z 227DEG 50KT 4284 7295
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:30 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 8, 9:30 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 930 PM EDT TUE JUL 8 2014 .SYNOPSIS... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION FROM WEST TO EAST THIS EVENING...POSSIBLY BRINGING DESTRUCTIVE WIND GUSTS...HEAVY RAINFALL...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE COLD FRONT RESPONSIBLE FOR THIS LINE OF STORMS WILL CROSS OUR REGION OVERNIGHT. IT WILL TURN A LITTLE LESS HUMID WEDNESDAY...BUT A SECONDARY COLD FRONT WORKING THROUGH COULD SPARK ADDITIONAL SCATTERED AFTERNOON THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 930 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES ALL EASTERN NEW YORK STATE AND WESTERN NEW ENGLAND THROUGH MIDNIGHT. THE OVERALL ENVIRONMENT WAS SLOWLY BECOMING LESS FAVORABLE FOR SEVERE IN THAT INSTABILITY HAS LOWERED TO ABOUT 1500 J/KG (COMPARED TO EARLIER WHEN IT WAS 2500 J/KG). THE 0-6KM BULK SHEAR OFF OF SPC/S HOME PAGE HAD LOWERED TO ABOUT 40 KTS...COMPARED TO EARLIER VALUES OF 40KTS. THAT SAID...THERE ARE STILL SEVERAL ONGOING WARNING OUT FOR BOWING ELEMENTS TO NORTH AND JUST TO THE SOUTH OF THE CAPITAL REGION. IT LOOKS AS IF THESE COULD BE THE LAST SEGMENTS TO BE WARNED ON ON THE LEADING EDGE OF THE LINE...AS THE PRECIPITATION ON THE WESTERN FLANK OF THE LINE LOOKS MORE STRATIFORM IN NATURE. LOOK FOR THE LINE TO CONTINUE TO WORK INTO THE CAPITAL REGION AND POINTS EAST BUT LIKELY WEAKENING A LITTLE WITH TIME. BY MIDNIGHT...THE LINE OF STORMS SHOULD BE TO OUR EAST OF OUR REGION. THE SEVERE THUNDERSTORM WATCH SHOULD BE OVER BY THEN. WE MIGHT HAVE SOME PATCHES OF FOG ESPECIALLY IN AREAS WHERE THE SOUTHWEST BREEZE DIMINISHES AND GROUND IS ESPECIALLY WET FROM HEAVIER SHOWERS. LOOK FOR LOWS STILL ON THE MUGGY SIDE...GENERALLY IN THE 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ON WEDNESDAY...OUR AREA WILL STILL BE A BROAD CYCLONIC FLOW ALOFT WITH SOMEWHAT DRIER AIR (PWATS UNDER AN INCH) ACROSS OUR REGION TO START THE DAY. WITH A CYCLONIC FLOW ALOFT...AND ONE MORE COLD FRONT TO WORK THROUGH...WE STILL LOOK TO BECOME UNSETTLED ONCE AGAIN BY WEDNESDAY AFTERNOON. THERE WILL BE JUST ENOUGH INSTABILITY WITH A LITTLE MOISTURE RELOADING THAT COULD TRIGGER ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. INSTABILITY LOOKS TO INCREASE TO ABOUT 1500 J/KG WITH LAPSE RATES UP TO 6.5 C/KM. THERE WILL ALSO BE A BRISK LOW LEVEL WIND OUT OF THE SOUTHWEST AROUND 40KTS. THUNDERSTORMS ON WEDNESDAY COULD AT THE VERY LEAST PRODUCE SOME SMALL HAIL AND GUSTY WINDS. FOR NOW...WE DID NOT INCLUDE ENHANCED WORKING IN THE GRIDS SINCE THE CONFIDENCE OF STORMS IN ONLY IN THE 30 PERCENT RANGE. HIGH TEMPERATURES ON WEDNESDAY WILL BE 80-85 HIGHER TERRAIN...75-80 ACROSS THE HIGHER TERRAIN. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST 10-15 MPH...SHIFTING TO WEST BY LATE IN THE DAY BEHIND THE COLD FRONT. ANY THUNDERSTORMS SHOULD QUICKLY DIMINISH BY WEDNESDAY EVENING. AFTER THAT IT WILL CLEAR OUT...TURNING A LITTLE COOLER AND DRIER WITH LOWS GENERALLY DIPPING INTO THE 50S. THURSDAY LOOKS LIKE A NICE WITH LOTS OF SUNSHINE...COMFORTABLE HUMIDITY (DEWPOINTS IN THE 50S) AND HIGHS AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN. THURSDAY NIGHT LOOKS CLEAR AND COOL. LOWS BACK INTO THE 50S ALBANY SOUTHWARD...MID TO UPPER 40S WELL NORTH OF THE CAPITAL REGION. FRIDAY LOOKS LIKE A NICE DAY WITH LOTS OF SUNSHINE AND CONTINUED LOWER HUMIDITY. HIGHS WILL BE 80-85 VALLEYS...75-80 HIGHER TERRAIN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TRANQUIL WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS WARM ADVECTION INCREASES AND TEMPERATURES REACH HIGHS IN THE 80S...SOME UPPER 70S IN HIGHER TERRAIN. LOW LEVEL MOISTURE INCREASES LATER IN THE WEEKEND AND SOME FORCING ASSOCIATED WITH AN ADVANCING WARM FRONT COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. BY SUNDAY NIGHT THROUGH TUESDAY...SOME UPPER ENERGY TRACKING SOUTHEAST OUT OF CANADA AND ITS ASSOCIATED COLD FRONT WILL APPROACH WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AS PREFRONTAL TROUGH TYPE CONVECTION INCREASES IN THE REGION. HIGHS MONDAY IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S. AT THIS TIME...LONG RANGE GUIDANCE SUGGESTS A FRONTAL PASSAGE LATE TUESDAY BUT AS ALWAYS THE TIMING COULD CHANGE AS WE GET CLOSER. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... A LINE OF THUNDERSTORMS WAS IMPACTING KGFL WITH WIND GUSTS TO 39KTS AND ABOUT TO IMPACT KALB. THE SOUTHERN BOW COULD REACH KPOU AND KPSF BY 02Z. THE LINE LOOKS TO MOVE EAST OF THE TERMINALS BY 04Z. AFTER THAT...A COLD FRONT WILL PASS...SHIFTING THE WIND AND ALLOWING FOR SLOW DRYING. THE DILEMMA IS HOW FAST THIS DRYING ARRIVES. GUIDANCE SUGGESTED PERHAPS NO MVFR WITH JUST LIGHT MIST POSSIBLE. WE DID HOWEVER PLACE MVFR MIST AT KGFL AND KPSF AFTER 04Z. IF ANY OF TERMINALS RECEIVE AN UNUSUAL AMOUNT OF RAINFALL WE MIGHT HAVE TO RETHINK THIS SCENARIO. SO IF YOU ARE FLYING EARLY TOMORROW...PLEASE CHECK BACK OUR LATEST THINKING. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL THROUGH AND AFTER THE MORNING PEAK THROUGH THE END OF THE TAF PERIOD. THE WIND WILL BE SW OR WEST AROUND 10KTS. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS WEDNESDAY AFTERNOON...AND NOW WE PLACED VCSH IN THE TAFS AFTER 18Z TO REFLECT LOW CHANCES OF SHOWERS OR THUNDERSTORMS DIRECTLY IMPACTING ANY SPECIFIC TAF. OUTLOOK... WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. SUNDAY: MODERATE OPERATIONAL IMPACT. CHC OF SHRA/TSRA. && .FIRE WEATHER... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION THIS EVENING WITH A LEAST A QUARTER INCH OR MORE OF RAINFALL ACROSS THE ENTIRE REGION. HOWEVER...SINCE THE RAIN WILL FALL FOR ONLY A SHORT DURATION AND AT NIGHT...DID NOT ASSIGN A WET FLAG TO OUR NFDRS. DRIER WEATHER ON WEDNESDAY WITH RH VALUES DIPPING INTO THE 40S. HOWEVER...MOSE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT NOT EVERYONE WILL LIKELY RECEIVE THEM. DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH THE USUAL NEARLY FULL RECOVER (AND SOME DEW) AT NIGHT...AND SEASONABLE AFTER RH HUMIDITIES IN THE 30S TO 40 EACH AFTERNOON. THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY PERSISTING INTO EARLY NEXT WEEK. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST TONIGHT 5-15 MPH WITH HIGHER GUSTS...SOUTHWEST TO WEST AT SIMILAR SPEEDS WEDNESDAY...BECOMING NORTHWESTERLY AT 5-15 MPH ON THURSDAY AND FRIDAY. && .HYDROLOGY... A LINE OF THUNDERSTORMS AND SHOWERS WILL HEAD ACROSS OUR REGION THIS EVENING. WHILE OVER AVERAGE RAINFALL BASINS WILL UNDER AN INCH...LOCALIZED MUCH HIGHER AMOUNTS ARE POSSIBLE...POSSIBLY LOCALLY EXCEEDING TWO INCHES. THERE IS A POTENTIAL FOR LOCALIZED FLASH FLOODING BUT NOT ENOUGH AREA TO CONSIDER A FLASH FLOOD WATCH YET. SOMEWHAT DRIER AIR WILL MOVE INTO TOMORROW...BUT THE AIR MASS LOOKS TO BE REMAIN UNSTABLE FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. AT THIS POINT...WE DO NOT EXPECT ANY SIGNIFICANT HYDRO PROBLEMS OTHER THAN THE USUAL LOCALIZED PONDING OF WATER ON SOME ROADS AND AREAS OF POOR DRAINAGE. DRY WEATHER THURSDAY THROUGH SATURDAY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON SUNDAY AFTERNOON. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...NAS AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 634 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...AND AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Jul 8, 10:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1003 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG CEDARVILLE 42.93N 75.11W
07/08/2014 HERKIMER NY FACEBOOK
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1400330
BEWLocal storm report, Jul 8, 10:11 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1011 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG RED HOOK 42.00N 73.88W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400332
BEWLocal storm report, Jul 8, 10:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1012 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG MILAN 41.95N 73.79W
07/08/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400333
BEWSpecial weather statement, Jul 8, 10:17 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1017 PM EDT TUE JUL 8 2014
VTZ013>015-090315-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
1017 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF POWNAL...OR
ABOUT OVER HOOSICK FALLS...AND MOVING EAST AT 45 MPH.
THE THUNDERSTORMS WILL BE NEAR...
BENNINGTON BY 1025 PM EDT
WILMINGTON BY 1045 PM EDT
6 MILES SOUTH OF WEST WARDSBORO BY 1050 PM EDT
NEWFANE AND TOWNSHEND BY 1100 PM EDT
PUTNEY BY 1110 PM EDT
WESTMINSTER BY 1115 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4274 7247 4276 7328 4302 7326 4331 7289
4331 7283 4326 7281 4323 7270 4324 7245
4312 7243 4308 7243
TIME...MOT...LOC 0217Z 251DEG 40KT 4283 7330
NASLocal storm report, Jul 8, 10:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1018 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG FONDA 42.95N 74.37W
07/08/2014 MONTGOMERY NY PUBLIC
TREE ON WIRES AT 20 EAST MAIN STREET
&&
EVENT NUMBER ALY1400334
BEWLocal storm report, Jul 8, 10:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1026 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG RANDALL CORNER 43.21N 73.79W
07/08/2014 SARATOGA NY RETIRED NWS EMP.
2 TREES DOWN ON SPIRE FALLS ROAD
&&
EVENT NUMBER ALY1400335
BEWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:17 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 58 min |
| Jul 8, 11:11 PM EDT | Special Weather Statement | ALY | Windham | 49 min |
| Jul 9, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 63 min |
| Jul 9, 7:00 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 60 min |
| Jul 9, 7:59 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 31 min |
| Jul 8, 8:03 PM EDT | Special Weather Statement | ALY | Hamilton | 57 min |
| Jul 8, 8:08 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie, Ulster | 52 min |
| Jul 8, 8:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 61 min |
| Jul 8, 8:19 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 56 min |
| Jul 8, 8:41 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 64 min |
| Jul 8, 8:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 62 min |
| Jul 8, 9:08 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Warren, Washington | 37 min |
| Jul 8, 9:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| Jul 8, 9:51 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 39 min |
| Jul 8, 10:48 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| Jul 9, 2:45 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| Jul 9, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 62 min |
| Jul 9, 3:57 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 63 min |
| Jul 9, 5:12 PM EDT | Special Weather Statement | ALY | Schoharie | 48 min |
| Jul 9, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 27 min |
| Jul 9, 5:47 PM EDT | Special Weather Statement | ALY | Albany, Schenectady, Schoharie | 28 min |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 25 min |
| Jul 9, 6:04 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 26 min |
| Jul 9, 6:13 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 32 min |
| Jul 9, 6:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 51 min |
| Jul 9, 6:45 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jul 9, 6:49 PM EDT | Special Weather Statement | ALY | Ulster | 56 min |
| Jul 9, 7:10 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 65 min |
| Jul 9, 7:18 PM EDT | Special Weather Statement | ALY | Rensselaer | 57 min |
| Jul 8, 10:20 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Vermont, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.